BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > General training questions
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 05-17-2017, 11:56 AM
Trainer294 Trainer294 is offline
Member
 
Join Date: May 2015
Posts: 43
Default Apparently I Got Prostatitis. Just How Bad Are Quinolones For Tendons?

So apparently I have prostatitis, which hopefully none of you get. It F'in sucks.

I tried to avoid quinolones because of all the stuff you see about weakening/altering tendons.

There are only 2 drugs to take it and I can't tolerate the non-quinolone. So now I don't think I have a choice but to take Cipro.

To top it off the doc said it could be recurrent and only has about a 30% success rate. I don't really think I have any options left.

I know this isn't a medical board, however maybe some of you have some experience/opinions on this stuff.

Im pretty worried to take this stuff as i already get lots of tendonitis but it's looking like I don't really have a choice.

So are they really that bad for tendons? Is there anything I can take to help offset the side effects? Also once I stop taking them will my tendons go back to normal. The doc and pharmacists say its only while on them, however from what i have read I don't know about that.
Reply With Quote
  #2  
Unread 05-17-2017, 12:18 PM
loc loc is offline
Senior Member
 
Join Date: Jun 2011
Posts: 577
Default

Just took a quick look on UpToDate, which generally has good research on this stuff and a lot of docs use it. From what I found, in a database study of 6.4 million patients, 28,907 cases of Achilles tendinopathy and 7685 cases of tendon rupture were identified. It's worse if you're older. So not super common, but not uncommon either.

Here are some recommendations that they have:

Measures for patients on fluoroquinolones The risk of fluoroquinolone-associated tendon problems is low. However, for athletes or highly active patients who require fluoroquinolone treatment, it is reasonable to take precautions to reduce the risk of Achilles tendinopathy or tendon rupture. High quality evidence to determine what measures are most effective is lacking, but the following steps are reasonable [71]:

●Beginning with the first fluoroquinolone dose, athletes should reduce their training volume and intensity and maintain these reductions throughout the course of antibiotics. No high intensity training or ballistic activities (eg, sprinting, jumping, full speed scrimmages or competition) are permitted until two to four weeks after the completion of fluoroquinolone therapy.

●Runners should decrease total mileage to 60 percent of normal training volume for the first seven days of therapy, and hill and speed interval training should be avoided. Runners who remain free of symptoms two weeks after the completion of therapy may increase mileage by 10 percent per week but should not implement speed or hill training for two additional weeks. If they choose to race during this time they should be informed of the relatively higher risk of Achilles rupture.

●Athletes who participate in field sports (eg, soccer, football) or other multidirectional activities (eg, tennis) that increase the risk of Achilles injury may choose to resume normal activity and competition during weeks two to four after the completion of fluoroquinolone therapy. However, it is best to increase activity gradually, and athletes who resume full activity sooner than four weeks should be informed of the higher relative risk of Achilles rupture.

●Athletes who have no symptoms during therapy and complete the full course of the antibiotic can begin a graduated return to full activity as described above but should monitor themselves closely for any musculoskeletal symptoms at or around the Achilles tendon. They should cease all athletic activity should symptoms develop during this period and be assessed by a knowledgeable clinician. Assuming there is no injury, they may resume a graduated return to full activity once symptoms resolve.

●Athletes who develop symptoms or tenderness around the Achilles while taking a fluoroquinolone antibiotic or in the first three to six months after beginning this treatment merit objective evaluation, preferably with musculoskeletal ultrasound to assess for findings of tendinopathy or other injury. Individuals with findings suggesting tendinopathy typically require an eccentric exercise rehabilitation program and possibly adjunctive therapy. Their return to play depends upon clinical response and averages 6 to 12 weeks.
Reply With Quote
  #3  
Unread 05-20-2017, 11:55 PM
Voodoo Voodoo is offline
Member
 
Join Date: Apr 2016
Posts: 64
Default

I've taken cipro a lot over my life. I can't take it at all anymore. One dose and I'm practically in agony and almost crippled because of the effects on the tendons. My knee area and Achilles become extremely painful, just the slightest minuscule move is agonizing. Bear in mind, this is from long term use, many years of cipro.

Not trying to scare the living bejesus out you, but it's not the only treatment option available. Take it up with your doc, if it's keeping you awake at night.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 12:45 AM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.